Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Dec 6, 2007, 4:02 PM EST for 4 counties in Michigan. It took effect at Dec 6, 2007, 11:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2007, 4:02 PM EST (21:02 UTC)
- In effect from
- Dec 6, 2007, 11:00 PM EST
- Expired
- Dec 7, 2007, 6:35 AM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 062102 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST THU DEC 6 2007 ...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE... .AN AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN TONIGHT THROUGH FRIDAY MORNING...BRINGING LIGHT SNOW TO MOST OF THE AREA. HOWEVER...SOUTHWEST WINDS OFF LAKE MICHIGAN WILL BOOST SNOW INTENSITIES AT TIMES ALONG PORTIONS OF THE LAKE MICHIGAN SHORELINE AND THE STRAITS...LEADING TO HIGHER ACCUMULATIONS AND HAZARDOUS TRAVEL CONDITIONS. MIZ015-016-020-025-031-071100- /O.NEW.KAPX.SN.Y.0009.071207T0400Z-071207T1600Z/ MACKINAC-EMMET-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...NORTHPORT... FRANKFORT...MANISTEE 402 PM EST THU DEC 6 2007 ...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST FRIDAY. SNOW WILL DEVELOP ACROSS THE REGION LATER THIS EVENING AND PERSIST THROUGH FRIDAY MORNING. WITH SOUTHWEST FLOW OFF LAKE MICHIGAN... HEAVIEST ACCUMULATIONS ARE EXPECTED ALONG PORTIONS OF THE LAKE MICHIGAN SHORELINE FROM MANISTEE TO JUST WEST OF THE STRAITS. 3 TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY NOON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ADAM
3 follow-up statements
000 WWUS43 KAPX 070354 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 PM EST THU DEC 6 2007 ...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE... .AN AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN OVERNIGHT AND FRIDAY MORNING...BRINGING LIGHT SNOW TO MOST OF THE AREA. HOWEVER...SOUTHWEST WINDS OFF LAKE MICHIGAN WILL BOOST SNOW INTENSITIES AT TIMES ALONG PORTIONS OF THE LAKE MICHIGAN SHORELINE AND THE STRAITS...LEADING TO HIGHER ACCUMULATIONS AND HAZARDOUS TRAVEL CONDITIONS. MIZ015-016-020-025-031-071100- /O.CON.KAPX.SN.Y.0009.071207T0400Z-071207T1600Z/ MACKINAC-EMMET-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...NORTHPORT... FRANKFORT...MANISTEE 1054 PM EST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. SNOW WILL PERSIST THROUGH FRIDAY MORNING. WITH SOUTHWEST FLOW OFF LAKE MICHIGAN...HEAVIEST ACCUMULATIONS ARE EXPECTED ALONG PORTIONS OF THE LAKE MICHIGAN SHORELINE FROM MANISTEE TO JUST WEST OF THE STRAITS. 3 TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY NOON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JL
000 WWUS43 KAPX 070932 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 432 AM EST FRI DEC 7 2007 ...PERIODS OF HEAVY SNOW ALONG THE LAKE MICHIGAN SHORE... .LOCALLY HEAVY SNOWFALL CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE OF LEELANAU AND EMMET COUNTIES...AS WELL AS IN THE STRAITS REGION OF MACKINAC COUNTY THROUGH MID MORNING. MIZ025-031-071045- /O.CAN.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/ BENZIE-MANISTEE- INCLUDING THE CITIES OF...FRANKFORT...MANISTEE 432 AM EST FRI DEC 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. $$ MIZ015-016-020-071600- /O.CON.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/ MACKINAC-EMMET-LEELANAU- INCLUDING THE CITIES OF...ST IGNACE...PELLSTON...LELAND 432 AM EST FRI DEC 7 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. LOCALLY HEAVY SNOWFALL CAN BE EXPECTED ALONG PORTIONS OF THE LAKE MICHIGAN SHORE FROM LELAND TO JUST WEST OF THE STRAITS. STORM TOTAL ACCUMULATIONS FROM MIDNIGHT TO NOON FRIDAY OF 3 TO LOCALLY AS MUCH AS 6 INCHES OF SNOW IS POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
000 WWUS43 KAPX 071135 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 635 AM EST FRI DEC 7 2007 MIZ015-016-020-071245- /O.CAN.KAPX.SN.Y.0009.000000T0000Z-071207T1600Z/ MACKINAC-EMMET-LEELANAU- INCLUDING THE CITIES OF...ST IGNACE...PELLSTON...LELAND 635 AM EST FRI DEC 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. $$ JPB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 6, 11:03 AM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 6, 11:03 AM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EST THU DEC 6 2007 .UPDATE...SFC HIGH PRESSURE WORKING EASTWARD ACROSS THE OHIO VALLEY THIS MORNING PRODUCING WEST FLOW ACROSS THE GREAT LAKES...AND PERSISTENT LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES MAINLY IN AREAS NORTH OF M-72. PLENTY OF INSTABILITY OVER THE LAKES...850 MB TEMP OF -15C PER APX 12Z SOUNDING RESULTING IN DELTA T/S IN THE LOWER 20S. BUT FAIRLY DRY AIR ABOVE THE CBL/LOWERED INVERSIONS (ALSO AT 850 MB ON THE 12Z SOUNDING) HAS REALLY TEMPERED LES INTENSITY...WITH AROUND AN INCH OF OVERNIGHT SNOWFALL REPORTED FROM SPOTTERS IN THE HOT SPOTS. (AS A SIDE NOTE...ONE CAN REALLY SEE THE LOW LEVEL MODIFICATION BY LAKE MICHIGAN BY COMPARING GRB AND APX 12Z SOUNDINGS) UPSTREAM...WEATHER MAKER FOR LATER TONIGHT MOVING THROUGH THE PLAINS...WITH A COUPLE MID LEVEL SHORT WAVES EVIDENT ON SATELLITE IMAGERY. ONE WAVE IN NORTH DAKOTA WITH SPOTTY PRECIP IN THE UPPER MIDWEST. SECOND WAVE MOVING ACROSS KANSAS/NEBRASKA AND...AIDED BY WARM ADVECTION...PRODUCING MORE SUBSTANTIAL PRECIP THERE. THROUGH THE REST OF THE DAY INTO EARLY EVENING...LOW LEVEL FLOW LOOKING TO BACK FURTHER SW THROUGH THE AFTERNOON AS HIGH PRESSURE MOVES TO THE MID ATLANTIC COAST. THIS WILL PUSH WHATS LEFT OF THE NUISANCE LIGHT SNOW SHOWERS/FLURRIES INTO THE TIP OF THE MITT COUNTIES/STRAITS BY EVENING WHICH IS ALREADY DEPICTED BY THE GOING FORECAST. SO...ONLY COSMETIC CHANGES PLANNED FOR THE LATE MORNING UPDATE. ADAM && .AVIATION...ISSUED AT 631 AM. NUISANCE LIGHT SNOW SHOWERS/FLURRIES WILL IMPACT PLN TODAY. MORE WIDESPREAD SNOW MOVES IN THIS EVENING...FIRST INTO TVC...THEN PLN AND APN. IFR CONDITIONS EXPECTED IN SNOW TONIGHT. JPB && .DISCUSSION... /ISSUED 410 AM EST THU DEC 6 2007/ DEVELOPING WESTERN U.S. TROUGH WILL BE THE MAIN PLAYER ON THE LARGE SCALE THROUGH THE COMING WEEKEND...AS RIDGING BUILDS INTO THE SOUTHEASTERN STATES. THIS WILL BUCKLE THE UPPER FLOW ACROSS THE GREAT LAKES FROM NORTHWEST TO SOUTHWESTERLY...AND SHOULD RESULT IN A DECENT BAROCLINIC ZONE EXTENDING FROM THE NORTHERN PLAINS/UPPER MIDWEST THROUGH THE GREAT LAKES REGION. WHETHER ANY ENERGY GETTING EJECTED FROM THE WESTERN TROUGH INTERACTS WITH THIS THERMAL GRADIENT AND NUDGES IT FAR ENOUGH NORTH TO HAVE AN IMPACT ON NORTHERN MI WILL BE A PROBLEM FOR THE WEEKEND. IN THE MEANTIME...OTHER THAN SOME NUISANCE LAKE EFFECT TO START TODAY... THE MAIN FORECAST ISSUE IN THE NEAR TERM WILL FOCUS ON A STRONG JET STREAK AND ASSOCIATED SHORT WAVE TROUGH CROSSING THE PLAINS LATER TODAY...WHICH LOOKS TO SPREAD SNOW ACROSS MUCH OF THE STATE TONIGHT. TODAY/TONIGHT...MIDNIGHT SURFACE ANALYSIS SHOWS 1026MB HIGH CENTERED NEAR STL...RIDGING NORTHWARD ACROSS IA/MN. WEAK SURFACE TROUGH LYING ALONG SOUTH SHORE OF LAKE SUPERIOR. WESTERLY FLOW LES CONTINUES ACROSS NORTHERN LOWER MI...GENERALLY DIMINISHING TO LIGHT SNOW SHOWERS/FLURRIES. MUCH OF THE ACTIVITY OVER LAKE SUPERIOR HAS PUSHED NORTH OF THE EASTERN UPPER PENINSULA. FLOW WILL COME AROUND TO THE SOUTHWEST LATER TODAY AS THE SURFACE HIGH MOVES TOWARD THE MID ATLANTIC STATES...AND A COLD FRONT ASSOCIATED WITH A SHORT WAVE TROUGH DROPPING SOUTHEAST ACROSS SASKATCHEWAN MOVES INTO THE NORTHERN PLAINS. BY AFTERNOON REMAINING LES WILL BE CONFINED TO THE TIP OF THE MITT AND STRAITS REGION...OVERALL SKIES WILL AVERAGE OUT TO MOSTLY CLOUDY/CLOUDY...AS EXTENSIVE MORNING SC THINS AND IS REPLACED BY MID/HIGH CLOUDS OVERSPREADING THE FORECAST AREA THIS AFTERNOON. TONIGHT...A 140+ KT JET STREAK MOVES INTO THE CENTRAL PLAINS...WITH A LOW AMPLITUDE MID LEVEL SHORT WAVE TROUGH OUT AHEAD OF IT. WARM ADVECTION AND DYNAMICS WITH THIS FEATURE IS EXPECTED TO SPREAD SNOW ACROSS THE FORECAST AREA THIS EVENING. A LITTLE CONCERNED ABOUT THE GUIDANCE TREND WITH THIS SHORT WAVE TROUGH BEING A BIT FURTHER SOUTH...GFS IN PARTICULAR KEEPS THE BULK OF THE FORCING SOUTH OF THE FORECAST AREA THOUGH NOT TOTALLY BUYING OFF ON THIS. WILL ASSUME THAT THE MAIN VORTICITY CENTER WILL CROSS SOUTHERN LOWER MI...WITH THE BEST FORCING IMPACTING NORTHERN LOWER MI (MAINLY SOUTH OF M-32). NOT EXPECTING BIG SNOW AMOUNTS AT THIS POINT...FOR AREAS AWAY FROM LAKE MICHIGAN WILL GO WITH GENERALLY 1-2 INCH AMOUNTS ACROSS EASTERN UPPER...AND 2-3 INCHES ACROSS NORTHERN LOWER. SOUTHWEST FLOW OFF LAKE MICHIGAN MAY ENHANCE SNOWFALL AMOUNT IN SHORELINE COUNTIES...AS THE INVERSION PERKS UP A BIT TONIGHT (AROUND 850MB). FOR NOW WENT WITH 4-5 INCH ACCUMULATIONS ALONG THE LAKESHORE FROM MANISTEE COUNTY AROUND TO WESTERN MACKINAC COUNTY. THESE AREAS WILL MOST LIKELY REQUIRE SOME TYPE OF HEADLINE TONIGHT (AT LEAST AN ADVISORY). FRIDAY...EXPECT SYNOPTIC SNOW TO BE DEPARTING THE AREA DURING THE MORNING...WITH SOME WEST-SOUTHWEST LAKE EFFECT SNOW SHOWERS AHEAD OF APPROACHING COLD FRONT WHICH IS EXPECTED TO CROSS LAKE MICHIGAN DURING THE LATE AFTERNOON HOURS. ACCUMULATIONS SHOULD NOT GET TOO OUT OF HAND WITH 850MB TEMPERATURES CLIMBING ABOVE -10C...THOUGH SOME FOCUSED CONVERGENCE DURING THE MORNING IS A CONCERN. BY FRIDAY NIGHT...COLD FRONT ASSOCIATED WITH SHORT WAVE TROUGH CROSSING ONTARIO WILL PUSH THROUGH THE STATE. MAIN HEIGHT FALLS AT THIS POINT WILL BE NORTH OF THE BORDER...BUT MAY BE CLOSE ENOUGH TO BRING SOME SYNOPTIC SNOWFALL TO EASTERN UPPER. LAKE EFFECT WILL CONTINUE AS COLDER AIR RETURNS (850MB TEMPERATURES FALLING BACK INTO THE TEENS BELOW ZERO)...WITH WINDS SHIFTING FROM WEST- SOUTHWEST TO WEST/NORTHWEST AS THE NIGHT WEARS ON. MARINE ISSUES...WINDS WILL SWING AROUND FROM WESTERLY TO SOUTHWEST LATER THIS MORNING. MAY STILL NEED TO CARRY SOME SMALL CRAFT ADVISORIES THIS MORNING FOR ZONES NORTH OF GRAND TRAVERSE LIGHT AND THUNDER BAY...WILL MONITOR WIND SPEEDS AT ISSUANCE TIME AND DECIDE ON HEADLINES THEN (THOUGH WILL KEEP THE STRAITS FOR SURE GIVEN WESTERLY FLOW FUNNELING THROUGH). WILL LIKELY NEED AN ADVISORY TONIGHT...AT THE VERY LEAST ON LAKE MICHIGAN WITH INCREASING WINDS/LONGER SOUTHWESTERLY FETCH. WINDS WILL SHIFT TO THE WEST/NORTHWEST BEHIND THE COLD FRONT FRIDAY NIGHT...AND SHOULD BE GUSTY WITH STRONG LOW LEVEL COLD ADVECTION KEEPING THINGS STIRRED UP. EARLY EXTENDED RANGE (SATURDAY THROUGH MONDAY)...MAIN CHANGES TO THE EXTENDED WERE TO REDUCE POPS A BIT FOR SUNDAY AS GUIDANCE TRENDING FARTHER SOUTH WITH MAIN SURFACE FRONT ACROSS THE OHIO VALLEY...WHICH COULD KEEP THREAT FOR WARM ADVECTION/OVERRUNNING PRECIP FARTHER SOUTH. DIDNT WANT TO PULL THINGS OUT ENTIRELY... JUST WASNT COMFORTABLE WITH A LIKELY POP. DID TRY TO DRY THINGS OUT FOR MONDAY WITH DRIER AIR AND HIGH PRESSURE TRYING TO BUILD IN...WOULD BE NICE TO HAVE ONE DAY IN THE FORECAST WITH NO WEATHER IN THE GRIDS. JPB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ342. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Dec 6, 5:08 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 508 AM EST THU DEC 6 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 508 AM EST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOWFALL WILL SPREAD ACROSS NORTHERN MICHIGAN TONIGHT. HIGHEST ACCUMULATIONS WILL BE FOUND ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF WIDESPREAD ACCUMULATING SNOWFALL IS POSSIBLE IN THE SATURDAY NIGHT THROUGH SUNDAY NIGHT TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.